Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 4, NWS Pocatello, ID

March 8, 2006

NWS Pocatello, ID issued this wind advisory at Mar 8, 2006, 3:14 PM MST. It took effect at Mar 9, 2006, 5:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 3:14 PM MST (22:14 UTC)
In effect from
Mar 9, 2006, 5:00 AM MST
Expired
Mar 9, 2006, 3:19 PM MST
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 082214
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
314 PM MST WED MAR 8 2006

...STRONG COLD FRONT BRINGING WIND AND SNOW TO CENTRAL AND EASTERN IDAHO...

.A POWERFUL STORM COMING IN FROM THE PACIFIC WILL BRING 30 TO 40
MILE AN HOUR WINDS TO THE EASTERN MAGIC VALLEY...SNAKE RIVER
PLAIN...AND MOUNTAINS OF EASTERN IDAHO BY EARLY THURSDAY MORNING.
EXPECT A LIGHT TO MODERATE ACCUMULATION OF SNOW TO DEVELOP DURING
THE EVENING TONIGHT AND CONTINUE AT LEAST THROUGH NOON TOMORROW.
CONDITIONS WILL CLEAR AND WINDS SLACKEN FROM WEST TO EAST DURING
THE THURSDAY MID TO LATE AFTERNOON HOURS.

IDZ017-020-021-091015-
/O.NEW.KPIH.WI.Y.0004.060309T1200Z-060310T0100Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
314 PM MST WED MAR 8 2006

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST THURSDAY. 

A PACIFIC STORM WILL BE BRINGING STRONG WINDS TO THE EASTERN MAGIC
VALLEY AND SNAKE RIVER PLAIN. EXPECT WINDS OF 30 TO 40 MPH TO
START DURING THE EARLY MORNING HOURS AND SHOULD LAST THROUGH THE
MID TO LATE AFTERNOON. WINDS OF THIS STRENGTH CAN BRING DOWN
TREES WITH POOR ROOT SYSTEMS AND POWER LINES. EXPECT TEMPORARY
POWER OUTAGES ONCE THE WINDS INCREASE THURSDAY MORNING. WINDS WILL
DECREASE FROM WEST TO EAST ACROSS THE EASTERN MAGIC VALLEY AND
SNAKE RIVER PLAIN.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KPIH 090456
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
956 PM MST WED MAR 8 2006

...STRONG COLD FRONT BRINGING WIND AND SNOW TO CENTRAL AND
EASTERN IDAHO...

.A POWERFUL STORM COMING IN FROM THE PACIFIC WILL BRING 30 TO
40 MILE AN HOUR WINDS TO THE EASTERN MAGIC VALLEY...SNAKE RIVER
PLAIN...AND MOUNTAINS OF EASTERN IDAHO BY EARLY THURSDAY MORNING.
EXPECT A LIGHT TO MODERATE ACCUMULATION OF SNOW TO DEVELOP DURING
THE EVENING TONIGHT AND CONTINUE AT LEAST THROUGH NOON TOMORROW.
CONDITIONS WILL CLEAR AND WINDS SLACKEN FROM WEST TO EAST DURING
THURSDAY EVENING.

IDZ017-020-021-091800-
/O.CON.KPIH.WI.Y.0004.060309T1200Z-060310T0100Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
956 PM MST WED MAR 8 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM MST
THURSDAY...

A PACIFIC STORM WILL BRING STRONG WINDS TO THE EASTERN MAGIC
VALLEY AND SNAKE RIVER PLAIN THURSDAY. EXPECT WINDS OF 30 TO 40
MPH TO START DURING THE EARLY MORNING HOURS AND CONTINUE THROUGH
LATE AFTERNOON BEFORE GRADUALLY DIMINISHING.

MOTORISTS SHOULD REMAIN ALERT TO SUDDEN GUSTS OF WIND AND EXERCISE
CAUTION BY SLOWING DOWN.

$$
000 
WWUS75 KPIH 091015
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
315 AM MST THU MAR 9 2006

...STRONG COLD FRONT BRINGING WIND AND SNOW TO CENTRAL AND
EASTERN IDAHO...


IDZ017-020-021-100100-
/O.CON.KPIH.WI.Y.0004.060309T1200Z-060310T0100Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
315 AM MST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS TO THE EASTERN
MAGIC VALLEY AND SNAKE RIVER PLAIN TODAY. SUSTAINED WINDS OF 30 TO
40 MPH WILL BE COMMON WITH FREQUENT GUSTS AROUND 50 MPH. THE WINDS
ARE EXPECTED TO BEGIN DECREASING LATE THIS AFTERNOON...AND SHOULD
DROP OFF RAPIDLY AROUND SUNSET.

MOTORISTS SHOULD REMAIN ALERT TO SUDDEN GUSTS OF WIND AND
EXERCISE CAUTION BY SLOWING DOWN.

$$
000 
WWUS75 KPIH 092219
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
319 PM MST THU MAR 9 2006


IDZ017-020-021-092330-
/O.CAN.KPIH.WI.Y.0004.000000T0000Z-060310T0100Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
319 PM MST THU MAR 9 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE GRADUALLY WEAKENED THIS AFTERNOON...AND WILL
CONTINUE TO DIMINISH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:38 AM MST, 12 hours 36 minutes earlier.

Area forecast discussion, Mar 8, 2:38 AM MST, 12 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
238 AM MST WED MAR 8 2006

.SHORT TERM...TODAY THROUGH SATURDAY. NORTHERN BRANCH UPPER
TROUGH NOW OVER THE SNAKE PLAIN WILL EXIT THE AREA BY AROUND 18Z.
NOT MUCH PRECIP LEFT WITH THE WAVE BUT STRATUS IS EVIDENT ALONG
THE SNAKE RIVER FROM KRXE TO KJER. HAVE ADDED SOME PATCHY FOG THIS
MORNING. STRATUS DECK WILL REMAIN THROUGH 18Z FOLLOWED BY SOME
DISSIPATION DURING THE AFTERNOON HOURS. WEAK/DIRTY TRANSITORY
RIDGE MOVES ACROSS THE AREA LATE THIS AFT/EVE...AHEAD OF THE NEXT
SYSTEM SLATED FOR LATE TONIGHT AND THURSDAY. WACHTER WIND SCHEME
CONTINUES TO SHOW A SOLID WIND ADVISORY FOR ZONES 17/21 ON
THURSDAY. WILL LET DAYSHIFT ADDRESS THIS ISSUE LATER TODAY. FROPA
SCHEDULED AROUND 12Z THU IN THE SNAKE PLAIN WITH THE BEST SHOT OF
PRECIP BETWEEN 06Z TONIGHT THROUGH 18Z THURSDAY. H7 WINDS OF 30 TO
40KT WILL MIX DOWN QUICKLY WITH THE ONSET OF COLD AIR ADVECTION
ONCE THE SFC-H7 FRONTS MOVE THROUGH...WHICH IS RIGHT AFTER 12Z.
SNOWSHOWERS WILL DEVELOP FROM WEST TO EAST OVERNIGHT AND CONTINUE
THROUGH THURSDAY. A COUPLE OF INCHES ARE EXPECTED IN THE SNAKE
PLAIN...NOT JUST THE MOUNTAINS THIS TIME. SEE THE LATEST ZFP FOR
SPECIFICS. AS MENTIONED ABOVE...WINDY ON THURSDAY WITH MUCH COLDER
TEMPS. AREA REMAINS COLD AND UNSTABLE ON FRIDAY AND SATURDAY WITH
DECENT H85-H7 LAPSE RATES RESULTING IN A CONTINUED THREAT OF
SNOWSHOWERS...MAINLY IN THE AFT/EVE. SIMOSKO

.LONG TERM....SATURDAY NIGHT THROUGH WEDNESDAY. LITTLE OR NO
CHANGES MADE TO FORECAST DURING THIS PERIOD. MODELS REMAIN IN GOOD
AGREEMENT THROUGH MOST OF PERIOD WITH LARGE DEEP TROF CENTERED
OVER WESTERN U.S. CONDITIONS REMAIN UNSETTLED THROUGH MONDAY THUS
CONTINUED BROADBRUSH CHANCE POPS. MODELS BEGIN TO DEVIATE BY
TUESDAY. GFS HAS WEAKENED LARGE UPPER LOW AND PUSHED IT EAST WITH
REINFORCING WAVE DROPPING OUT OF CANADA ON TUESDAY. EC IN FAVOR OF
DEVELOPING SPLIT FLOW WITH RIDGE NOSING INTO GREAT BASIN. DUE TO
UNCERTAINTY IN TIMING AND METHOD OF PATTERN CHANGE...OPTED TO KEEP
BROADBRUSH POPS THROUGH DAY8 FOR NOW. DMH

&&

.AVIATION...WIDELY VARYING CONDITIONS OVER EAST IDAHO THIS MORNING.
VFR CONDITIONS LOOK TO PERSIST THROUGH CENTRAL MTNS...WESTERN HALF
OF UPPER SNAKE VALLEY...AND WESTERN PORTION TWBRT 345 ALTHOUGH
ISOLATED TO SCATTERED SNOW SHOWERS WILL PRODUCE LOCAL MVFR OR IFR
CEILINGS. THROUGH EASTERN HALF OF UPPER SNAKE VALLEY MAINLY ALONG
SNAKE RIVER AND EASTWARD THROUGH HIGHLANDS AND TWBRTS 343 AND
344...WIDESPREAD MVFR WITH AREAS OF IFR WILL CONTINUE THROUGH
MORNING UNDER STRATUS. ALONG SNAKE RIVER...SOME POCKETS OF LIFR ARE
POSSIBLE. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 8, 4:00 AM MST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MST WED MAR 8 2006

IDZ017>025-031-032-091300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A POTENT COLD FRONT WILL APPROACH EASTERN IDAHO AFTER MIDNIGHT
TONIGHT INTO THURSDAY MORNING.  SNOW WILL DEVELOP ALONG AND AHEAD OF
THE FRONT NETTING ACCUMULATIONS OF 1 TO 2 INCHES IN THE SNAKE PLAIN
AND 3 TO 6 INCHES FOR THE MOUNTAINS LATE TONIGHT INTO THURSDAY.
STRONG WINDS WILL ALSO BE A CONCERN FOR THE LOWER SNAKE RIVER PLAIN
AND EASTERN MAGIC VALLEY WHERE SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WILL DEVELOP EARLY THURSDAY MORNING AND CONTINUE
INTO THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A WIND ADVISORY OR POSSIBLY A HIGH WIND WATCH MAY BE NEEDED ON
THURSDAY AS STRONG WINDS MOVE THROUGH THE LOWER SNAKE RIVER PLAIN
AND EASTERN MAGIC VALLEY.  WINDS WILL DIMINISH BY THURSDAY EVENING.
SCATTERED SNOWSHOWERS WILL CONTINUE FOR FRIDAY AND THROUGH THE
EXTENDED.  MINIMAL ACCUMULATIONS CAN BE ANTICIPATED DURING THIS
PERIOD WITH TEMPERATURES WELL BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.